IJMEMES logo

International Journal of Mathematical, Engineering and Management Sciences

ISSN: 2455-7749


A Global Supply Network Design Model: A Resilient Management Approach

A Global Supply Network Design Model: A Resilient Management Approach

Kanchan Das
College of Engineering and Technology, East Carolina University, NC 27858, USA.

Adarsh Annand
Department of Operational Research, University of Delhi, Delhi, India.

Mangey Ram
Department of Mathematics, Computer Science and Engineering, Graphic Era Deemed to be University, Dehradun, Uttarakhand, India.

DOI https://doi.org/10.33889/IJMEMS.2021.6.2.041

Received on October 29, 2020
  ;
Accepted on January 15, 2021

Abstract

We propose a design model for creating a resilient supply network applicable for local and global markets. It addresses the ineffectiveness and failure of existing supply network that resulted current economic, food and hospital supply crisis during this ongoing COVID 19 Pandemic situation. The research includes resilience creation approach for the known previously experienced as well as unknown and unforeseen disruption situations. This research considers resilience management-based steps and methods covered in the literature to building abilities of supply networks for absorption, adaptation and recovery for containing disruptions that have severe negative effect on supply chain operations and society. The research studies the options for including SC intermediaries to take the role of supply agent or supply contractors (SCON) to manage supply of items when traditional/classical supply networks known to us were almost inoperative or ineffective to fulfill buyer requirements during this COVID 19 like pandemic situations. A numerical example is solved for illustrating applicability of the model.

Keywords- Supply network, Resilience creation, Design model, Resilience management approach, Absorption, Adaptation, Recovery.

Citation

Das, K., Annand, A., & Ram, M. (2021). A Global Supply Network Design Model: A Resilient Management Approach. International Journal of Mathematical, Engineering and Management Sciences, 6(2), 660-676. https://doi.org/10.33889/IJMEMS.2021.6.2.041.